MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534350
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001)
Date of Event 11/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: imdrf device code a010402 captures the reportable event of stent migration.Imdrf patient code e2114 captures the reportable patient complication of perforation.Imdrf patient code e0506 captures the reportable patient complication of major hemorrhage.Imdrf impact code f23 captures the unexpected medical intervention performed.Imdrf impact code f08 captures the prolonged hospitalization of the patient.Imdrf impact code f2301 captures the additional devices required to remove the stent and close the perforation.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix rx biliary preloaded duodnal bend stent was implanted in the duodenum to treat a malignant common bile duct stricture during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6), 2023.During an emergent patient follow-up on (b)(6), 2023, an esophagogastroduodenoscopy (egd) procedure was performed to assess the patient's upper gastrointestinal (gi) bleeding, and it was confirmed that the advanix rx stent had migrated and perforated the distal side of the duodenal wall, which caused a perforation.Computed tomography (ct) imaging was taken, and the stent was removed using forceps.The perforation was closed with a non-boston scientific clip.The patient was reported to have been admitted to the hospital beyond the standard days of care and has not been discharged but is expected to fully recover.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18303970
Report Number3005099803-2023-06614
Device Sequence Number12328920
Product Code FGE
UDI-Device Identifier08714729787440
UDI-Public08714729787440
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00534350
Device Catalogue Number3435
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other; Hospitalization;
Patient SexUnknown